Automorphisms of finite p-groups admitting a partition

Khukhro, Evgeny (2012) Automorphisms of finite p-groups admitting a partition. Algebra and Logic, 51 (3). pp. 264-277. ISSN 0002-5232

Full content URL:

Automorphisms of finite p-groups admitting a partition

Request a copy
[img] PDF
__ddat02_staffhome_jpartridge_art%3A10.1007%2Fs10469-012-9189-2.pdf - Whole Document
Restricted to Repository staff only

Item Type:Article
Item Status:Live Archive


For a finite p-group P, the following three conditions are equivalent: (a) to have a (proper) partition, that is, to be the union of some proper subgroups with trivial pairwise intersections; (b) to have a proper subgroup all elements outside which have order p; (c) to be a semidirect product P = P 1 ⋊ < φ>, where P 1 is a subgroup of index p and φ is a splitting automorphism of order p of P 1. It is proved that if a finite p-group P with a partition admits a soluble group A of automorphisms of coprime order such that the fixed-point subgroup C P (A) is soluble of derived length d, then P has a maximal subgroup that is nilpotent of class bounded in terms of p, d, and |A| (Theorem 1). The proof is based on a similar result derived by the author and P. V. Shumyatsky for the case where P has exponent p and on the method of ‘elimination of automorphisms by nilpotency,’ which was earlier developed by the author, in particular, for studying finite p-groups with a partition. It is also shown that if a finite p-group P with a partition admits an automorphism group A that acts faithfully on P/H p (P), then the exponent of P is bounded in terms of the exponent of C P (A) (Theorem 2). The proof of this result has its basis in the author’s positive solution of an analog of the restricted Burnside problem for finite p-groups with a splitting automorphism of order p. Both theorems yield corollaries for finite groups admitting a Frobenius group of automorphisms whose kernel is generated by a splitting automorphism of prime order.

Additional Information:• Translated from Algebra i Logika, Vol. 51, No. 3, pp. 392-411, May-June, 2012.
Keywords:Splitting automorphism, Finite p-group, Exponent, Derived length, Nilpotency class, Frobenius group
Subjects:G Mathematical and Computer Sciences > G110 Pure Mathematics
Divisions:College of Science > School of Mathematics and Physics
Related URLs:
ID Code:15580
Deposited On:28 Oct 2014 11:31

Repository Staff Only: item control page